Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 12, 2007, 5:07 PM CST for Hardin County, Jefferson County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2007, 5:07 PM CST (23:07 UTC)
- Expired
- Feb 12, 2007, 5:30 PM CST
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Hardin County, TX, Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 2:13 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 122307 SVRLCH TXC199-245-122330- /O.NEW.KLCH.SV.W.0002.070212T2307Z-070212T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 PM CST MON FEB 12 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHEAST TEXAS JEFFERSON COUNTY IN SOUTHEAST TEXAS * UNTIL 530 PM CST * AT 458 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BEVIL OAKS...AND MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3013 9436 2998 9426 3006 9407 3022 9421 $$ JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 4:02 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 12, 4:02 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CST MON FEB 12 2007
.DISCUSSION...AREA OF TSTMS HAS MADE SLOW EASTWARD PROGRESS THIS
AFTERNOON...AND THUS FAR ARE BEHAVING. HOWEVER...POTENTIAL STILL
EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING...AS CONFLUENT ZONE
STILL WEST OF HOUSTON...AND ASSOCIATED DEEPER MOIST AXIS...SHIFTS
EASTWARD...IN ADDITION TO LFE REGION OF H3 JET NOSING INTO THE
AREA. INSTABILITY REMAINS SOMEWHAT MEAGER...THOUGH THIS IS PROGGED
TO GRADUALLY IMPROVE...AS ARE KINEMATIC FIELDS.
SHOWERS AND THUNDERSTORMS SHOULD BE MOSTLY OVER BY DAYBREAK
TUESDAY...THOUGH WILL CARRY A SMALL POP OVER EASTERN AREAS INTO
TUESDAY MORNING.
CDFNT WILL PROGRESS THROUGH THE AREA TOMORROW...WITH MUCH COOLER
AND DRIER AIR FILTERING INTO THE REGION. ATTM...HAVE REMOVED
MENTIONABLE PRECIP CHANCES FROM THE FORECAST BEYOND EARLY
TUESDAY...WITH MEAN TROF DOMINATING THE CONUS AND NO SIGNIFICANT
MOISTURE RETURN ANTICIPATED. NEVERTHELESS...ACTIVE JET WILL REMAIN
IN PLACE ACROSS THE SRN PLAINS...RUNNING THE TRAIN OF SHORTWAVES
RIGHT OVERHEAD. THINKING THAT MEAGER MOISTURE WILL PRECLUDE
ANYTHING MEASURABLE...THOUGH SOME LIGHT PCPN NOT OUT OF THE
QUESTION.
FOR TEMPERATURES...MAV/MET GUIDANCE WERE REASONABLY CLOSE IN THE
NEAR TERM TO GENERATE A COMPROMISE...AND IN THE EXTENDED...HPC
NUMBERS LOOKED OK.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL PROGRESS ACROSS THE
REGION FROM WEST TO EAST TONIGHT THROUGH EARLY TUESDAY. ACTIVITY
IS ALREADY ON KBPTS DOORSTEP...AND WILL BE SPREADING INTO KLCH
AND KAEX BETWEEN 6 AND 8 PM...AND KLFT BETWEEN 9 AND 11 PM. RAIN
WILL END FROM WEST TO EAST...STARTING AT KBPT BY MIDNIGHT...AND
ENDING AT KLFT BY DAYBREAK. SOME OF THE STORMS COULD BE ON THE
STRONG TO SEVERE SIDE.
&&
.MARINE...MODEST ONSHORE FLOW WILL CONTINUE TONIGHT AS A SURFACE
LOW PRESSURE SYSTEM MOVES EAST ACROSS THE SOUTHERN PLAINS INTO THE
MID MISSISSIPPI RIVER VALLEY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TONIGHT INTO EARLY TUESDAY...ESPECIALLY OUT TO 20 NM. SCEC IN
PLACE FOR TONIGHT COULD BE UPGRADED TO SCA FOR TOMORROW AS SFC
FRONT PROGRESSES THROUGH THE COASTAL WATERS...RESULTING IN MODEST
TO STRONG OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 55 68 38 50 / 100 10 10 10
KBPT 54 66 37 49 / 100 10 10 10
KAEX 54 63 35 47 / 100 10 10 10
KLFT 57 69 39 49 / 100 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA OUT 20 NM.
&&
13Hazardous weather outlook, Feb 12, 4:08 AM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CST MON FEB 12 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-131015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 408 AM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS THIS AFTERNOON INCREASING THROUGH THE OVERNIGHT HOURS BECOMING NUMEROUS AROUND MIDNIGHT. A FEW STORMS TONIGHT AND THROUGH THE OVERNIGHT HOURS HAVE THE POTENTIAL OF BECOMING SEVERE WITH THE THREAT FROM LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOS POSSIBLE. STORMS WILL END TOMORROW MORNING BEHIND A COLD FRONT THAT WILL PUSH THROUGH SOUTHEAST TEXAS AND SOUTHERN LOUISIANA AROUND THE NOON HOUR. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLDER AIR WILL FILTER DOWN INTO THE REGION WITH SKIES GRADUALLY CLEARING AND TEMPERATURES DROPPING. MORNING LOWS ON THURSDAY INTO FRIDAY MORNING WILL RANGE FROM THE UPPER 20S ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS TO THE LOWER 30S ALONG THE COAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 5:24 PM CST | Flash Flood Warning | LCH | Hardin, Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.